Alabama, 2014Damaging Wind in Alabama, June 24, 2014
June 24, 2014 · NWS HUN · 1 event in 1 county or zone
Pulse thunderstorms during the afternoon hours knocked a few trees down in Marshall County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Pulse thunderstorms during the afternoon hours knocked a few trees down in Marshall County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 24, 1:37 PM CST, 25 minutes earlier.
Area forecast discussion, Jun 24, 1:37 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
237 PM CDT TUE JUN 24 2014
.DISCUSSION...
THE 19Z SURFACE AND IR/VISIBLE SATELLITE IMAGERY INDICATED THAT A
SHORTWAVE TROUGH AT 500 MILLIBARS WAS MOVING EAST THROUGH SOUTHEAST
MISSOURI INTO WEST TENNESSEE. A WEAK SURFACE COLD FRONT WAS LAGGING
BEHIND THE TROUGH ACROSS EASTERN MISSOURI...EXTENDING SOUTH INTO
EASTERN ARKANSAS. SCATTERED SHOWERS AND STORMS ASSOCIATED WITH
ANOTHER WEAK 500 MILLIBAR SHORTWAVE WERE ALSO MOVING NORTHEAST
THROUGH WEST CENTRAL ALABAMA AND INTO THE FORECAST AREA FROM THE
SOUTHWEST. WITH ENHANCED CLOUD COVER ACROSS THE TENNESSEE VALLEY
REGION...TEMPS WERE STRUGGLING TO MAKE IT MUCH OUT OF THE LOWER TO
MID 80S. AS OF 19Z...THE CLOUD COVER WAS LIKELY INSTRUMENTAL THUS FAR
IN HOLDING DOWN THE DEVELOPMENT OF SHRA/TSRA AHEAD OF THE SHORTWAVES
INTO THE FORECAST AREA.
WILL CONTINUE WITH CHANCE POPS ACROSS THE FORECAST AREA THIS EVENING
AS THE SYSTEMS WORK THEIR WAY EAST ACROSS THE REGION. IN THE WAKE OF
THE SYSTEM BY EARLY WEDNESDAY...SUBSIDENCE IS EXPECTED TO MOVE INTO
THE FORECAST AREA. THIS SHOULD LIMIT SCATTERED SHRA/TSRA SOMEWHAT...
AND HAVE LESSENED PRECIP CHANCES INTO THE SLIGHT CHANCE CATEGORY.
HAVE FOLLOWED CLOSE TO GUIDANCE INVOLVING TEMPS THROUGH THE SHORT
TERM PORTION OF THE FORECAST. THE MODELS MOVE ANOTHER COUPLE OF MID
LEVEL SHORTWAVES THROUGH NORTHERN MISSISSIPPI ON THURSDAY AND FRIDAY
...SO WILL CONTINUE WITH MAINLY CHANCE AFTERNOON POPS FOR THE
FORECAST AREA.
A PATTERN CHANGE IS THEN EXPECTED AS WE HEAD INTO THE UPCOMING
WEEKEND. AN UPPER RIDGE OF HIGH PRESSURE WILL BUILD NORTHWESTWARD
INTO THE REGION FROM THE SOUTHEAST U.S. WITH THE UPPER PATTERN
FINALLY CHANGING TO BE MORE IN LINE WITH NORMAL CONDTIONS FOR THIS
TIME OF THE YEAR. THE LOWER LEVEL SOUTHERLY FLOW AND INCREASING
CAPPING IN THE MID TO UPPER LEVELS SHOULD RESULT IN LESSENING CHANCES
FOR SHRA/TSRA FOR THE WEEKEND AND INTO THE EARLY PORTIONS OF NEXT
WEEK. HAVE INCREASED TEMPS SLIGHTLY THROUGH THE EXTENDED FORECAST TO
ACCOUNT FOR THE UPPER RIDGE AND MORE EXPECTED SUNSHINE FOR THE AREA.
HAVE COMPROMISED BETWEEN THE WARMER ECMWF MODEL TEMPS AND THE COOLER
GFS TEMP NUMBERS THROUGHOUT THE EXTENDED FORECAST. WILL CONTINUE WITH
JUST MAINLY SLIGHT CHANCE AFTERNOON/EVENING POPS THROUGH THE EXTENDED
FORECAST.
TT
&&
.AVIATION...
/ISSUED 1257 PM CDT TUE JUN 24 2014/
FOR 18Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF
PERIOD...ALTHOUGH VIS AND CIGS COULD TEMPORARILY LOWER WITHIN
STRONGER THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL END BEFORE
MIDNIGHT WITH SOUTHWESTERLY WINDS SLACKING TO 5 KTS.
JMS
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 69 90 68 92 / 50 20 20 40
SHOALS 69 91 68 93 / 50 20 20 40
VINEMONT 69 87 68 92 / 50 20 20 40
FAYETTEVILLE 68 89 67 91 / 50 20 20 40
ALBERTVILLE 67 88 68 91 / 50 20 20 40
FORT PAYNE 68 88 67 91 / 50 20 20 40
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 24, 12:00 PM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
100 PM CDT TUE JUN 24 2014
ALZ001>010-016-TNZ076-096-097-251000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
100 PM CDT TUE JUN 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NUMEROUS SHOWER AND THUNDERSTORMS ARE FORECAST TO AFFECT MUCH OF THE
TENNESSEE VALLEY THROUGH THIS AFTERNOON AND INTO THE EVENING. SOME
OF THE STORMS WILL PRODUCE TORRENTIAL RAINFALL...WIND GUSTS TO 40
MPH...AND FREQUENT LIGHTNING. PONDING OF EXCESSIVE RUNOFF IN LOW
SPOTS...AS WELL AS ISOLATED INSTANCES OF FLASH FLOODING IS ALSO
POSSIBLE. RAIN CHANCES WILL DIMINISH BY LATER THIS EVENING...AS AN
UPPER LEVEL SYSTEM MOVES EAST OF THE REGION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ADDITIONAL SCATTERED SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST
ACROSS THE AREA FOR THE REMAINDER OF THE WEEK AND THE UPCOMING
WEEKEND. HOWEVER...RAIN CHANCES WILL DIMINISH SOMEWHAT DURING THE
LATTER HALF OF THE WEEK. LOCALLY HEAVY RAIN...GUSTY WINDS AND
FREQUENT LIGHTNING ARE POSSIBLE IN ANY OF THE STRONGER STORMS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
TT/JMS
In the hours before
Special weather statement, Jun 24, 1:42 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
242 PM CDT TUE JUN 24 2014
ALZ006-007-242030-
MORGAN AL-MADISON AL-
242 PM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN AND SOUTHERN
MADISON COUNTIES UNTIL 330 PM CDT...
AT 241 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MORGAN CITY...OR 13 MILES SOUTH OF REDSTONE ARSENAL...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN HUNTSVILLE...REDSTONE ARSENAL...OWENS CROSS ROADS...MORGAN
CITY...WHITESBURG...FLORETTE...LACEYS SPRING...VALHERMOSO SPRINGS...
HAMPTON COVE AND FARLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3449 8679 3476 8652 3458 8630 3457 8633
3456 8631 3455 8631 3452 8639 3451 8639
3448 8647 3448 8650 3449 8652 3454 8655
3442 8657 3436 8668
TIME...MOT...LOC 1941Z 235DEG 24KT 3449 8668
JMSThunderstorm Wind, Marshall
- When
- June 24, 2:02 PM CST to 2:03 PM CST
- Where
- Marshall County, 4 mi NNE of Arab
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.373, -86.473
A tree was downed by strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New York, June 24, 20142 deaths · $200,000 · 60 kt wind · 14 events
- Tornadoes and Flash Flooding in Indiana, June 24, 2014$1.5 million · EF1 · 8 events
- Flash Flooding and Damaging Winds in Texas, June 24, 2014$1.2 million · 56 kt wind · 11 events
- Flash Flooding in Ohio, June 24 to 25, 2014$995,000 · 2 events
- Flash Flooding and Flooding in Pennsylvania, June 24 to 25, 2014$346,000 · 74 kt wind · 16 events
- Damaging Winds and Lightning Strike in Louisiana, June 24, 20142 injured · $62,000 · 61 kt wind · 4 events
- Flash Flooding in Minnesota, June 24, 2014$140,000 · 2 events
- Flooding and Damaging Wind in Ohio, June 24, 2014$103,000 · 50 kt wind · 5 events
- Flooding and Damaging Winds in Ohio, June 24, 2014$51,000 · 50 kt wind · 11 events
- Flash Flood and Hail in Colorado, June 24, 2014$15,000 · 2.5 in hail · 35 events
- Lightning Strikes in West Virginia, June 24, 2014$25,000 · 2 events
- Heavy Rain in Wisconsin, June 24, 2014$25,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527539.